| Model Number |
G34281 |
| Medical Device Problem Codes |
Break (1069); Improper or Incorrect Procedure or Method (2017)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
07/09/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
Event or Problem Description
During a bronchoscopy procedure with needle suction of the limph node, the needle broke, and a fragment remained in the airways.It was removed with a clip.As per customer complaint form: "during the broncoscopy procedure with needle, the needle broke and remained in the patient airway, it was removed with forceps.".
Additional Manufacturer Narrative
Event or Problem Description
Supplemental correction report is being submitted following a review of this complaint file (add reason for correction from ae notes) on (b)(6) 2025.Device remain inside the patient¿s body? removed with forceps.Additional procedure? needle removal with forceps.Did the patient require any additional procedure due to this occurrence? needle removal with forceps.1.If the report involves a kink, bend, or break in the needle, where is this located on the device (handle end (proximal end) or patient end (distal end))? patient end.2.Was gaining access to the target site difficult? yes.3.Please describe the size of the intended target site.5.5 mm.4.Was gaining access to the target site difficult? yes.5.Was puncture of the targeted site difficult? yes.6.What is the scope manufacturer and model number that was used? olympus bf-uc190f.7.Was the scope recently service/repaired? yes.8.Was the device used in a tortuous position? no.9.Are images of the device or procedure available? yes.10.Was the device damaged in packaging before removal? no.11.Was the device damaged on removal from packaging? no.12.Was force required to remove the device? no.13.Was force required on insertion of device into scope? no.14.Was resistance felt while inserting the device through the scope? no.15.When was the issue noted? after the insertion of the video-bronchoscope for transbronchial biopsies.16.Were any other defects (other than the complaint issue) observed on the delivery system (e.G., kinks) prior to return? no.17.If not with the device in question, how was the procedure performed and/or finished? 18.Did the patient require any additional procedures as a result of this event? yes.19.If additional intervention was performed, was it during the same procedure as the device failure or was it scheduled for another day.Same procedure.20.If the device was kinked below the sheath extender, was the kink observed before inserting the device into the scope? n/a.21.When was the issued with the product noted? on advancement of the sheath/needle or on needle retraction? after finishing the ebus-tbna.22.Was the endoscope in a flexed or twisted position at any time during the procedure? yes.23.Was the stylet partially removed when advancing the needle into the target site? yes.24.Was the syringe used during the procedure, after the stylet was removed? no.25.Was difficulty experienced while retracting the needle? no.26.Was it possible to be fully retract before removing the needle from the patient? yes 27.How many samples were obtained (passes completed) with this needle? 0.28.Did any section of the device detach inside the patient? yes.29.When the needle tip was advanced into the target site was the distal scope position adjusted so as to strain or flex the needle? n/a.30.If an ebus procedure, did the needle tip hit the cartilage rings of the trachea? yes.
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 01-sep-2025.
Additional Manufacturer Narrative
Use error complaints are considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required.Device evaluation: 1 unit of lot c2268876 of echo-hd-22-ebus-o was returned evaluation opened in its original packaging.The device related to this occurrence underwent a laboratory evaluation on the 26th aug 2025.On evaluation of the devices the following observations were made: visual inspection: tip of needle returned separately to device.Device returned with stylet not fully inserted.Distal end of needle returned separately to device examined and break observed at 1.5cm from the tip.(ruler ipe-0402) functional inspection: sheath extender able to advance and retract with no issue.Needle handle able to advance and retract with no issue.Stylet removed from device with no issue.Stylet examined and no issue observed.Stylet reinserted into the device with difficulty and would not pass the distal end break.Manufacturing records: prior to distribution, all echo-hd-22-ebus-o devices are subjected to functional checks and visual inspection to ensure device integrity.A review of the manufacturing records for echo-hd-22-ebus-o of lot number c2268876 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label: the warnings section of the instructions for use, ifu0051 which accompanies this device instructs the user to; "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".And precautions sections of the ifu instructs the user to "ensure the stylet is fully inserted when advancing the needle into the target site." there is evidence to suggest that the customer did not follow the instructions for use (ifu0051).Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause can be attributed to use error.It is known from the additional information provided, that the stylet was not fully in place inside the needle when advancing into the targeted site.As stated in the instructions for use (ifu), the stylet should be fully inserted when advancing the needle into the target site.This use error could have led to a distal needle break and in turn, the reported issue¿"during bronchoscopy procedure with needle, the needle broke and a fragment remained in the airways.It was removed with forceps¿.The user has not complied with the requirements of the ifu and/or label corrective action/correction: complaints of this nature will continue to be monitored for potential emerging trends.Summary of investigation: confirmed quantity of 1 device, confirmed used.According to the initial reporter, the needle broke and a fragment remained in the airways.It was removed with forceps.Investigation findings conclude that a definitive root cause can be attributed to use error.It is known from the additional information provided, that the stylet was not fully in place inside the needle when advancing into the targeted site.As stated in the instructions for use (ifu), the stylet should be fully inserted when advancing the needle into the target site.This use error could have led to a distal needle break and in turn, the reported issue¿"during bronchoscopy procedure with needle, the needle broke and a fragment remained in the airways.It was removed with forceps¿.The user has not complied with the requirements of the ifu and/or label complaint is confirmed based on visual and/or functional inspection.